Wildfire, Hemphill
- When
- January 14, 1:00 PM CST to 6:00 PM CST
- Where
- Hemphill forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.838, -100.270 (the zone’s center; the record gives no point)
or near the intersection of Texas State Highway 277 and Texas State Highway 2124 around 1300 CST. however no damage or injuries were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A large wildfire began about two and a half miles north of Allison...or near the intersection of Texas State Highway 277 and Texas State Highway 2124 around 1300 CST. The wildfire burned approximately three hundred and twenty-five acres...however no damage or injuries were reported. Ten fire departments responded to the wildfire...which was contained around 1800 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jan 14, 11:29 AM CST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1129 AM CST MON JAN 14 2008 .AVIATION... LIGHT WINDS WILL BECOME VRB THIS EVNG AS SFC HIGH SETTLES INTO PNHDLS. RAPID DEVELOPMENT OF LEE TROF TMW WILL RESULT IN STRONG AND GUSTY SWLY SFC WINDS BY MID TO LATE MRNG. GENLY SKC EXPECTED NEXT 24 HRS. KRAMAR && .PREV DISCUSSION... /ISSUED 543 AM CST MON JAN 14 2008/ AVIATION... VFR CONDITIONS WILL PREVAIL WHILE SURFACE HIGH PRESSURE SETTLES OVER THE PANHANDLES. WINDS WILL REMAIN LIGHT THOUGH SPEEDS ARE EXPECTED TO STRENGTHEN FROM THE SOUTHWEST BY TUESDAY AFTERNOON. NUNEZ PREV DISCUSSION... /ISSUED 432 AM CST MON JAN 14 2008/ DISCUSSION...MAIN FORECAST EMPHASIS CENTERS ON CHANCE OF SNOW WED AND TEMPS THROUGH THE ENTIRE PERIOD. LONGWAVE PATTERN IS DOMINATED BY AN AMPLIFYING RIDGE OVER THE WESTERN U.S. WITH AN UPPER TROUGH OVER THE GREAT LAKES REGION. SFC HIGH PRESSURE WILL BUILD OVER THE AREA TODAY...KEEPING SFC WINDS OUT OF THE NORTH. TEMPS WILL BE NEAR SEASONABLE...WITH HIGHS RANGING FROM THE MID 40S TO THE MID 50S. SFC LEE TROUGH REDEVELOPS TUE AHEAD OF AN ADVANCING UPPER TROUGH. TEMPS WILL WARM UP TO NEAR 60 DEG TUE AS SFC WINDS TURN TOWARD THE SOUTH. ATTENTION THEN TURNS TO THE APPROACHING UPPER TROUGH. MODEL GUIDANCE IS IN GOOD AGREEMENT WITH THE EVOLUTION OF THIS TROUGH THAT WILL SWING ACROSS THE NORTHERN PLAINS WED. HOWEVER THEN TIMING DIFFERENCES CROP UP...AS THE GFS IS QUICKER TO LIFT THE UPPER TROUGH TO THE EAST. SEVERAL OF THE GFS ENSEMBLE MEMBERS ALSO LEAN TOWARD THE SLOWER NAM/ECMWF/CANADIAN SO WILL TREND TOWARD THE SLOWER SOLUTIONS. COLD AIRMASS OF PACIFIC ORIGIN WILL SURGE INTO THE AREA BEHIND A COLD FRONT THAT WILL MOVE ACROSS THE PANHANDLES EARLY WED MORNING. WEAK 700 HPA FRONTOGENESIS FORCING AND INCREASING MID LEVEL MOISTURE DURING THE AFTERNOON CAN BRING SOME LIGHT SNOW...SO WILL MAINTAIN INHERITED 20 POPS...WITH HIGHER POPS ALONG THE OKLAHOMA PANHANDLE AND FAR NORTHERN PORTION OF THE TEXAS PANHANDLE WHERE THE LIFT MAY BE STRONGER. SYSTEM WILL LIFT OUT TO THE EAST THU WHILE HIGH PRESSURE BUILDS INTO THE AREA. NOT EXPECTING MUCH IN THE MODIFICATION OF TEMPS THU. NEAR OR BELOW NORMAL TEMPS ARE EXPECTED THROUGH THE REMAINDER OF THE WEEK AS ANOTHER COLD FRONT WHICH IS EXPECTED TO CROSS THE PANHANDLES FRI BRINGS IN ANOTHER INTRUSION OF COLD AIR. FORECAST MODEL SOUNDINGS INDICATE A LACK OF MOISTURE IN THE LLVLS...SO KEPT FORECAST DRY. TEMPS WARM UP SLIGHTLY OVER THE WEEKEND BUT BOTH THE GFS AND ECMWF INDICATE A POSSIBLE ARCTIC INTRUSION TOWARD THE END OF THE FORECAST PERIOD. CLK FIRE WEATHER... A SFC LEE TROUGH ORGANIZING OVER EASTERN COLORADO TUE WILL CAUSE SOUTHERLY WINDS TO INCREASE TO NEAR RED FLAG CRITERIA. RH VALUES CAN DROP BELOW 20 PERCENT DURING THE DAY AS TEMPS WARM UP ABOVE NORMAL. CLK && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST MON JAN 14 2008 OKZ001>003-TXZ001>020-151200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CST MON JAN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... LOW RELATIVE HUMIDITIES AND GUSTY SOUTHWEST WINDS WILL RESULT IN AN ELEVATED FIRE DANGER ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRAMAR
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, January 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 68719.